Hemp Seed Oil Side Effects? Medical Marijuana Scam?

cannabis-1382955_960_720

I didn’t post the last couple days because I’ve been sick. At first I thought I was having an adverse reaction to hemp seed oil, which I decided to try for the first time Friday. I was hoping it would help my chronic pain issues, but within a few hours of taking it, I developed a horrible headache (almost migraine level) and then became really nauseated and felt like throwing up all night.

However, yesterday I made sure not to take the oil again and I still had a rough day with nausea and other stomach issues, so I’m not sure if an adverse reaction could last that long or if maybe I just had a stomach bug or something. I hope it wasn’t the hemp seed oil, because if that makes me sick, I would worry that medical marijuana might do the same, which I am still hoping to try if I can get my Ohio prescription card.

The really sucky thing about Ohio’s medical marijuana program is that they only approve certain doctors to prescribe it and it sounds like you have to go through certain organizations to get approved….organizations that do NOT take any kind of insurance and charge a couple hundred bucks just for your first visit. Almost seems like a scam in some ways. I’m doubting you can use insurance on the prescriptions themselves with a system like that, but I’m not sure. So honestly, I don’t know if I can afford medical marijuana 😦

As for my possible adverse reaction, I think it worries me even more because my mom always told me that she could never smoke weed because it gave her migraines and made her physically ill. I was hoping I didn’t inherit whatever it is that caused that reaction in her, but now I’m worried maybe I did. It would suck to spend all that money on a medical marijuana card and then find out it made me feel worse.

Advertisements

Another Post Surgery Update: If It Can Go Wrong, It Will

cold-1972619_960_720

Hello everyone! I don’t want to bore you all with the continuing mini-drama of my wisdom tooth surgery aftermath, but I know many of you genuinely want to know how I’m doing, so I decided to do another update, this time I’ll just bullet-list what has been going on the past few days:

  • Wednesday I went to the dentist in the morning, where he did indeed diagnose me with dry socket. He cleaned out the area and then put a clove oil soaked material in there. It didn’t hurt much when he did that, but the incredibly strong taste of the cloves made me horribly nauseated the rest of the day and made everything taste disgusting. It was so strong, my husband could smell the cloves across the room when I had my mouth shut!
  • The clove stuff did eliminate most of the pain for a couple days, but this morning (Friday), that awful deep, throbbing ache has returned off and on. I do have more clove oil I bought, but the scent alone of it makes me so sick, I honestly don’t want to use it. Right now I am trying to get by taking the maximum amount of Ibuprofen and Tylenol, while occasionally using Ambesol to numb the area.
  • I do still have opioids left, and it is extremely tempting to use them, but I took them so much the first few days after the surgery that my bowels have become clogged pipes 😦 I hope that isn’t TMI, but it is a common side effect of opioids, and when you already have IBS like I do, I think you are even more prone to stuff like that. I have been taking stool softeners like crazy, eating mushy prunes, and even broke out a little Exlax, but nothing yet.
  • By the way, I forgot to mention that after I got home from the dentist on Wednesday, the blood clot on my other lower socket became dislodged and lost, so now I technically have TWO dry sockets. That was SO frustrating! If it was going to come out that day, why couldn’t it do so BEFORE I visited the dentist? Luckily, that side does seem to be a bit further along in healing, so it isn’t as painful overall as the other side, but it is still annoying.
  • I have also been running a fever off and on, which seems a bit concerning considering the amount of Ibuprofen and Tylenol I am taking. You would think that would knock out any fever. I can tell right away when I am running a fever because I will get these intense sweats, and become even more nauseated and dizzy than I am already. Most of the last few days I have had to spend flat on my back most of the time due to that dizziness and nausea.

Well, that pretty much covers the last few days. I hope this is over soon. I appreciate all the concern and comments you guys have been leaving. It means a lot to me when I am feeling so poorly, even if I don’t feel well enough to write long comments back.

Bipolar and Medicine Problems

medical-pills

It seems that there is this stereotype about Bipolar patients not wanting to take their medicine or stopping medicine without consulting a doctor. However, like most stereotypes, perhaps there is some truth to it. I personally have Bipolar type 2 and often find myself wondering, “Do I really need these medications?” or “Are these medications actually helping or hurting me?”. Why do I wonder this? Mostly due to negative side effects. I can’t help but wonder sometimes if the cure isn’t worse than the disease at times. Weight gain, acne, digestive problems, being pushed further into depression or hypomania, anxiety, jitters, uncontrollable muscle spasms, irritability, crying spells, etc. Sometimes I really do wonder if I wasn’t better off before.

And about consulting a doctor before stopping meds, in my case at least, my psychiatrist is only able to see patients once every few months due to the shortage of psychiatrists in the area. He is EXTREMELY busy. It is unlikely I will hear from him in the interim, even if I have a question. Of course I can speak to his office staff, but that isn’t the same as actually speaking to a doctor. And even if I were to call and tell the office staff I wanted to stop taking the medicine, likely they would just request I wait until my next appointment, which may be months away. If the medicine is truly causing side effects I can’t stand or making me feel worse, why would I want to endure that for months before making a change?

I am not writing this post to encourage anyone to go off their meds or anything like that. I believe strongly in listening to medical advice, but I wanted to explain to those who are outside of the Bipolar loop why this can often become a legitimate issue. And no, right now I am not stopping my own meds, but I have been tempted many times, which makes me sympathetic to those who have.